MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE PKG., FULL RADIUS SHAVER BLADE, SMALL JOINT, F - SERIES - 2.5MM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

STRYKER ENDOSCOPY-SAN JOSE PKG., FULL RADIUS SHAVER BLADE, SMALL JOINT, F - SERIES - 2.5MM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number 0375627000
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported that the base plastic component was burned by the heat of the friction at the bur shaft and there were no burns to the patient or users.
 
Additional Manufacturer Narrative
Alleged failure: a fire broke out at the proximal end of the shaver.It happened during use inside the joint, at 9000 rpm.The failure identified in the investigation is consistent with the complaint record.The probable root cause/s could be excessive force applied by the user with poor or no suction during use.The excessive force may cause friction due to the inner shaft assembly and housing assembly interaction.Another possibility the cutter was clogged or inadequate suction would prevent fluid being removed to provide cooling to the shaft.The product was returned for investigation and the reported failure mode was confirmed.The failure mode will be monitored for future reoccurrence.
 
Event or Problem Description

Brand Name
PKG., FULL RADIUS SHAVER BLADE, SMALL JOINT, F - SERIES - 2.5MM
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
MDR Report Key7991487
Report Number0002936485-2018-00655
Device Sequence Number13887895
Product Code GFA
UDI-Device Identifier37613327061940
UDI-Public37613327061940
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0375627000
Device Lot Number18163CE2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2018
Initial Date Received by Manufacturer 09/25/2018
Supplement Date Received by Manufacturer09/25/2018
Initial Report FDA Received Date10/22/2018
Supplement Report FDA Received Date01/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1